Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 61, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 27, 2008, 4:29 PM EDT for Lancaster County, Northumberland County, Richmond County, Virginia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2008, 4:29 PM EDT (20:29 UTC)
- Expired
- Jul 27, 2008, 5:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Lancaster County, VA, Northumberland County, VA, Richmond County, VA
The radar
The Norfolk radar (KAKQ), 114 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 4:30 PM EDT | TSTM WND DMG | Edwardsville, VA | MULTIPLE TREES DOWN COUNTYWIDE. |
| Jul 27, 4:30 PM EDT | HAIL 0.88 | 1 Nne Lilian, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1209 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 272029
TORAKQ
VAC103-133-159-272115-
/O.NEW.KAKQ.TO.W.0061.080727T2029Z-080727T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
NORTHERN LANCASTER COUNTY IN EASTERN VIRGINIA...
NORTHUMBERLAND COUNTY IN EASTERN VIRGINIA...
* UNTIL 515 PM EDT
* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
HEATHSVILLE...OR NEAR CALLAO...MOVING EAST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
HEATHSVILLE BY 440 PM EDT...
LEWISETTA BY 445 PM EDT...
8 MILES NORTH OF WICOMICO CHURCH BY 455 PM EDT...
SMITH POINT AND 7 MILES NORTH OF FAIR PORT BY 515 PM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND
EASTERN VIRGINIA.
LAT...LON 3800 7645 3796 7640 3796 7634 3790 7622
3781 7626 3782 7630 3779 7627 3777 7628
3776 7630 3780 7666 3798 7670 3798 7664
3799 7662 3802 7645
TIME...MOT...LOC 2029Z 264DEG 13KT 3792 7652
$$
SMF2 follow-up statements
000
WWUS51 KAKQ 272051
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
451 PM EDT SUN JUL 27 2008
VAC159-272100-
/O.CAN.KAKQ.TO.W.0061.000000T0000Z-080727T2115Z/
RICHMOND VA-
450 PM EDT SUN JUL 27 2008
...THE TORNADO WARNING FOR SOUTHEASTERN RICHMOND COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND
EASTERN VIRGINIA.
LAT...LON 3796 7640 3796 7634 3790 7623 3782 7625
3782 7630 3779 7629 3778 7631 3782 7655
3784 7655 3784 7651 3786 7655 3793 7655
3797 7653 3801 7647
TIME...MOT...LOC 2050Z 264DEG 13KT 3793 7642
$$
VAC103-133-272115-
/O.CON.KAKQ.TO.W.0061.000000T0000Z-080727T2115Z/
NORTHUMBERLAND VA-LANCASTER VA-
450 PM EDT SUN JUL 27 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTH
CENTRAL LANCASTER AND NORTHUMBERLAND COUNTIES...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...NEAR
HEATHSVILLE...OR 6 MILES SOUTHEAST OF CALLAO...MOVING EAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
8 MILES NORTH OF WICOMICO CHURCH BY 455 PM EDT...
HULL NECK BY 500 PM EDT...
EDWARDSVILLE AND BURGESS BY 505 PM EDT...
OPHEILA...LILIAN...SMITH POINT AND 7 MILES NORTH OF REEDVILLE BY
515 PM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND
EASTERN VIRGINIA.
LAT...LON 3796 7640 3796 7634 3790 7623 3782 7625
3782 7630 3779 7629 3778 7631 3782 7655
3784 7655 3784 7651 3786 7655 3793 7655
3797 7653 3801 7647
TIME...MOT...LOC 2050Z 264DEG 13KT 3793 7642
$$
SMF000
WWUS51 KAKQ 272111
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
511 PM EDT SUN JUL 27 2008
VAC103-133-272121-
/O.EXP.KAKQ.TO.W.0061.000000T0000Z-080727T2115Z/
NORTHUMBERLAND VA-LANCASTER VA-
511 PM EDT SUN JUL 27 2008
...THE TORNADO WARNING FOR NORTH CENTRAL LANCASTER AND NORTHUMBERLAND
COUNTIES WILL EXPIRE AT 515 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND
EASTERN VIRGINIA.
LAT...LON 3796 7640 3796 7634 3790 7623 3782 7625
3782 7630 3779 7629 3778 7631 3782 7655
3784 7655 3784 7651 3786 7655 3793 7655
3797 7653 3801 7647
TIME...MOT...LOC 2111Z 264DEG 13KT 3794 7632
$$
BAJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 27, 4:01 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 27, 4:01 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 401 PM EDT SUN JUL 27 2008 .SYNOPSIS... A COLD FRONT WILL SLOWLY CROSS THE REGION OVERNIGHT. HIGH PRESSURE WILL START TO BUILD IN FROM THE NORTHWEST ON MONDAY...AS THE COLD FRONT DISSIPATES ACROSS NORTH CAROLINA. THE HIGH WILL MOVE OFFSHORE ON TUESDAY...WITH ANOTHER COLD FRONT APPROACHING FROM THE NORTH LATER IN THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... MAIN FCST CONCERNS/CHALLENGES IN NEAR TERM INVOLVE TSTMS/SVR POTENTIAL CURRENTLY UNDERWAY. SVR TSTM WATCH CONTINUES THROUGH 8 PM FOR ALL ZONES EXCEPT CSTL WTRS. VERY STRG INSTABILITY HAS BEEN SUFFICIENT FOR SCTD SVR STORMS THUS FAR DESPITE ONLY MODEST DEEP SHEAR (0-6KM BULK SHEAR MAGN). SEVERE THREAT MAINLY CONCERNS STRG WINDS/HAIL (AND SEVERAL WRNGS HAVE ALREADY BEEN ISSUED). THROUGH 6PM...EXPECT TO SEE GREATEST SVR THREAT SHIFT FARTHER TO THE EASTERN ZONES AS AREAS ALONG/W OF I-95 HAVE BECOME WORKED OVER PRETTY GOOD (INCRSG STABILITY). ALSO NOT SEEING MUCH REDEVELOPMNT TO OUR WEST DESPITE CLEARING SKIES...WOULD NOT RULE OUT ANOTHER LINE THOUGH AS THERE IS STILL SOME SHORTWAVE ENRGY IN OHIO/WV THAT WILL DROP THROUGH OUR AREA LATER THIS EVENG. KEEPING POPS HIGHEST IN NRN NECK TO ERN SHORE (LIKELY 60-70%) WITH SCTD (40-50%) WORDING ELSWHERE. SVR THREAT THEN BECOMES LESS LIKELY AFTER ABOUT 8 OR 9PM...AS MAIN LOW LVL JET SEGMENT SLIDES OFFSHORE...AND INSTABILITY FURTHER WEAKENS W/ LOSS DAYTIME HTG. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... MODELS GNLY TRENDING DRIER/FARTHER TO THE SOUTH WITH THE FRONT DISSIPATING ON MON (AND BASED ON CURRENT CONDS THIS SEEMS REASONABLE). HAVE REMOVED POPS FROM AL BE SE VA/NE NC AND PORTIONS OF ERN VA IN VCNTY OF THE BAY AS FAIRLY DEEP DRYING MAKES IT INTO AREAS FARTHER NW. HIGHS MAINLY UPPER 80S ON THE COAST TO LWR 90S INTERIOR VA/NC. TUE/WED...MODELS ARE ALSO GNLY MORE STABLE FOR TUE AS WEAK SFC HIGH PRESSURE BUILDS IN FROM THE NW. WITH WEAK LEE TROUGHING BY AFTN ALONG WITH TEMPS WARMING BACK INTO LWR 90S HAVE KEPT IN AT LEAST A 20% POP DURING AFTN/ERLY EVENG ALTHOUGH IF TRNDS HOLD MAY BE ABLE TO REMOVE POPS ALTOGETHER. NXT FRONT MOVES CLOSER WED...SO HAVE CONTD WITH 30% CHC FOR AFTN/EVENG TSTMS. TEMPS WARM UP TO THE LOW TO MID 90S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... FNTL BNDRY TO SETTLE S ACRS FA THU...HANGING UP INVOF CST FOR FRI THROUGH SUN. WL CONT W/ GENLY DIURNAL CNVTN CHCS THROUGH PD...TEMPS ARND SEASONAL LVLS. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... A SVR TSTM WATCH EFFECTIVE FOR REGION TIL 8 PM. STRONG TSTMS ALREADY OCCURRING OVER PIEDMONT AREA AND WILL LIKELY AFFECT RIC EARLY IN THE AFTERNOON. COLD FRONT WILL MOVE ACROSS REGION TONIGHT BUT LIKELY STALL IN THE SOUTHEAST. SHOWER/TSTM ACTIVITY COULD GO LATE INTO EVENING. SOME PATCHY FOG OVERNIGHT. MOSTLY VFR ON MON AS FRONT LINGERS NEAR THE COAST. BEST CHC FOR CONVECTION LIKELY FOR SE VA AND NE NC ON MONDAY. WINDS TURNING WNW TO NE BEHIND FRONTAL BNDRY AND REMAINING MOSTLY S-SW AHEAD OF IT. && .MARINE... GENLY SSW WNDS INTO MIDWEEK...SPDS AOB 15 KT. NO SCAS UFN. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...LKB LONG TERM...ALB AVIATION...JEF MARINE...ALB
Hazardous weather outlook, Jul 27, 1:14 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 114 PM EDT SUN JUL 27 2008 ANZ633-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-281715- CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 114 PM EDT SUN JUL 27 2008 ...SEVERE THUNDERSTORM WATCH 761 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. ANZ650-652-654-656-658-281715- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 114 PM EDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE LATE AFTERNOON AND EVENING HOURS. STRONG GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. ANZ630>632-281715- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 114 PM EDT SUN JUL 27 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 761 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SMALL CRAFT ADVISORY SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. BROWN
In the hours before
Local storm report, Jul 27, 2:30 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
230 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND DMG 1 N CENTRAL PLAINS 37.82N 78.34W
07/27/2008 FLUVANNA VA LAW ENFORCEMENT
TREE DOWN ALONG LONG ACRE RD.
&&
BJACKSONSpecial weather statement, Jul 27, 3:03 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 303 PM EDT SUN JUL 27 2008 VAZ064-073>077-272000- CAROLINE VA-ESSEX VA-KING AND QUEEN VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 303 PM EDT SUN JUL 27 2008 AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY SOLID LINE OF THUNDERSTORMS FROM COLONIAL BEACH TO 20 MILES WEST OF MILFORD...OR FROM COLONIAL BEACH TO 13 MILES NORTHEAST OF MINERAL...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BOWLING GREEN AROUND 320 PM EDT... MILFORD AROUND 330 PM EDT... CHAMPLAIN AROUND 335 PM EDT... MONTROSS AROUND 345 PM EDT... TAPPAHANNOCK AROUND 400 PM EDT... WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF AROUND 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND IN LOW LYING AND POOR DRAINAGE AREAS. ALB
Special weather statement, Jul 27, 3:07 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 307 PM EDT SUN JUL 27 2008 MDZ021-272015- DORCHESTER MD- 307 PM EDT SUN JUL 27 2008 ...THUNDERSTORMS APPROACHING WESTERN DORCHESTER COUNTY... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE FROM 31 MILES NORTHWEST OF CAMBRIDGE TO 49 MILES SOUTHWEST OF CAMBRIDGE...OR FROM 18 MILES NORTHWEST OF EASTON TO 7 MILES NORTH OF MONTROSS...MOVING EAST AT 17 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... HUDSON AROUND 410 PM EDT... TAYLORS ISLAND AROUND 415 PM EDT... WIND GUSTS TO 40 TO 50 MPH AND HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF AROUND 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND IN LOW LYING AND POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHEAST MARYLAND. ALB
Local storm report, Jul 27, 3:13 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
313 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL CHESTER 37.35N 77.44W
07/27/2008 E0.88 INCH CHESTERFIELD VA PUBLIC
SEVERAL REPORTS OF DIME TO NICKLE SIZE HAIL REPORTED
&&
JFOSTERLocal storm report, Jul 27, 3:19 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL ADKINS STORE 37.39N 77.10W
07/27/2008 E0.75 INCH CHARLES CITY VA TRAINED SPOTTER
&&
BJACKSONSpecial weather statement, Jul 27, 3:43 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 343 PM EDT SUN JUL 27 2008 VAZ063-064-071>078-082>086-090-091-094-272145- HANOVER-CAROLINE-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK- NEWPORT NEWS/HAMPTON- INCLUDING THE CITIES OF...ASHLAND...RICHMOND...TAPPAHANNOCK... WILLIAMSBURG...POQUOSON...NEWPORT NEWS...HAMPTON 343 PM EDT SUN JUL 27 2008 SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE IN CENTRAL AND EASTERN VIRGINIA...MAINLY EAST OF I 95 FROM JUST SOUTH OF FREDERICKSBURG TO RICHMOND...TO THE CHESAPEAKE BAY THROUGH 530 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF GUSTY WINDS TO 40 TO 50 MPH...HAIL...AND HEAVY RAIN OF 1 TO 2 INCHES PER HOUR. THE HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS...AND IN OTHER LOW LYING AND POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR CENTRAL AND EASTERN VIRGINIA. ALB
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:51 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland | 39 min |
| Jul 27, 2:29 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 31 min |
| Jul 27, 2:55 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Prince George, Surry | 50 min |
| Jul 27, 3:02 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, Surry, Sussex | 58 min |
| Jul 27, 3:16 PM EDT | Severe Thunderstorm Warning | AKQ | New Kent | 44 min |
| Jul 27, 3:36 PM EDT | Special Marine Warning | AKQ | 114 min | |
| Jul 27, 3:46 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William, Northumberland, Richmond and 1 more | 44 min |
| Jul 27, 3:48 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, King and Queen, Lancaster, Middlesex | 42 min |
| Jul 27, 3:53 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Prince George, Southampton, Surry and 2 more | 67 min |
| Jul 27, 3:58 PM EDT | Tornado Warning | AKQ | Essex, Richmond | 23 min |
| Jul 27, 4:15 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland, Richmond | 45 min |
| Jul 27, 4:36 PM EDT | Special Marine Warning | AKQ | 114 min | |
| Jul 27, 4:52 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 53 min |
| Jul 27, 4:58 PM EDT | Tornado Warning | AKQ | Brunswick, Dinwiddie | 32 min |
| Jul 27, 5:27 PM EDT | Special Marine Warning | AKQ | 48 min | |
| Jul 27, 5:47 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 43 min |
| Jul 27, 6:22 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Jul 27, 6:53 PM EDT | Areal Flood Advisory | AKQ | Northampton | 2 hr |
| Jul 27, 7:03 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Richmond | 117 min |
| Jul 27, 7:49 PM EDT | Special Marine Warning | AKQ | 116 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.